Alert archive / Colorado / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 44, NWS Denver/Boulder, CO

June 11, 2000Lincoln County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 11, 2000, 6:42 PM MDT for Lincoln County, Colorado. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 11, 2000, 6:42 PM MDT (00:42 UTC)
Expired
Jun 11, 2000, 7:15 PM MDT
In force
33 min
Issued by
NWS Denver/Boulder, CO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Lincoln County, CO

The radar

The Pueblo radar (KPUX), 95 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2000-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 205 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2000-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
205 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
3615 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

419 
WUUS55 KBOU 120043
SVRDEN
COC073-120115-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
642 PM MDT SUN JUN 11 2000

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO

* UNTIL 715 PM MDT

* AT 642 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES WEST OF HUGO...OR ABOUT 10 MILES
  SOUTHEAST OF LIMON...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO ONE INCH IN DIAMETER ALONG WITH GUSTY WINDS TO 60 MPH CAN 
BE EXPECTED.

LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...HUGO AND
GENOA.

LAT...LON 3913 10370 3904 10359 3919 10333 3932 10347

SWE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:10 PM MDT, 3 hours 32 minutes earlier.

Area forecast discussion, Jun 11, 3:10 PM MDT, 3 hours 32 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER COLORADO
310 PM MDT SUN JUN 11 2000

MONDAY APPEARS LIKE IT WILL BE A REPEAT OF TODAY.  THE UPR RIDGE
ACRS THE SRN HALF OF THE COUNTRY WL HOLD ON FOR ONE MORE DAY WITH NO
CHANGES TO THE NE AND N-CENTRAL AIRMASS.  ENUF MID AND HIGH LVL MSTR
IS APPARENTLY ROTATING OVR THE STATE TO SUPPORT AFTN SHOWER ACTIVITY
OVR THE MTNS AND ERN PLAINS.  MODELS CONT SHOWING THE SFC TROF OVR
ERN CO ON MON AFTN.  THIS WL PROBABLY SET UP ANOTHER BOUNDARY /DRY
LINE FOR CONVECTION TO DEVELOP ALONG MON AFTN.  CONVECTION OVR THE
PAST FEW EVENINGS HAS LASTED WELL INTO THE EVENING...SO WL GO WITH
THIS TREND FOR TONIGHT.  AFTER MONS SHOWER ACTIVITY IT LOOKS LIKE
SOME CHANGES ARE IN STORE FOR TUESDAY.  ETA AND AVN SHOW THE UPR
TROF THAT IS CURRNTLY MOVING ONSHORE OVER THE PAC NW MOVG ACRS NRN
CO TUES AFTN.  AT THE SFC...A COLD FRONT SHUD PUSH DOWN ACRS THE
PLAINS FM THE N WHICH WILL COOL AND STABILIZE THE AMS.  THE PASSING
UPR TROF SHUD BRING ENUF DYNAMIC FORCING TO KICK OFF A ROUND OF
SHOWERS AND THUNDERSTORMS OVR THE MTNS.  HARD TO TELL RIGHT NOW IF
THE STORMS WL BE MAINLY DRY OR NOT...BUT GUSTY WINDS ARE A PRETTY
SURE BET.

AFTER TUESDAYS UPR TROF PASSAGE...ANOTHER STRONG RIDGE IS FORECAST
TO DVLP OVR THE SWRN U.S. WHICH WL BRING A RETURN OF DRY AND WARM
WX.                                KDRBY

.DEN...NONE.

In the hours before

Special weather statement, Jun 11, 2:00 PM MDT, 4 hours 42 minutes before
COZ030-032>050-112200-

SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO
NATIONAL WEATHER SERVICE DENVER CO
200 PM MDT SUN JUN 11 2000

THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES

ADAMS     ARAPAHOE     BOULDER   CLEAR CREEK   DENVER       DOUGLAS
ELBERT    GILPIN       GRAND     JACKSON       JEFFERSON    LARIMER
LINCOLN   LOGAN        MORGAN    PARK          PHILLIPS     SEDGWICK
SUMMIT    WASHINGTON   WELD

SYNOPSIS: A DRYLINE WAS BECOMING MORE PRONOUNCED ACROSS NORTHEAST
COLORADO THIS AFTERNOON.  AT 2 PM...IT WAS LOCATED FROM FORT MORGAN
TO DEER TRAIL AND THEN TO NEAR ELBERT IN SOUTHWEST ELBERT COUNTY.
THUNDERSTORMS WERE QUICKLY DEVELOPING AND BECOMING MORE INTENSE
ALONG AND EAST OF THIS LINE...AND THIS TREND IS EXPECTED TO CONTINUE
INTO THE EVENING.

A FEW SEVERE STORMS CAN BE ANTICIPATED IN LOCATIONS EAST OF THE
DRYLINE.  THIS INCLUDES MUCH OF LOGAN...WASHINGTON...PHILLIPS...
SEDGWICK...EASTERN ELBERT...AND LINCOLN COUNTIES.  THE STRONGEST
STORMS ARE EXPECTED TO PRODUCE HAIL UP TO 1.5 INCHES IN DIAMETER AND
WIND GUSTS IN EXCESS OF 55 MPH.

FARTHER WEST...INCLUDING THE URBAN CORRIDOR FROM DENVER NORTHWARD
THROUGH FORT COLLINS...A FEW SHOWERS AND THUNDERSTORMS HAD ALSO
DEVELOPED THIS AFTERNOON.  HOWEVER...THE MAIN THREAT FROM THESE
STORMS WILL BE STRONG WIND GUSTS UP TO 50 MPH.

SPOTTER ACTIVATION SHOULD BE OCCURRING IN AREAS ALONG QAND EAST OF A
LINE FROM STERLING TO FORT MORGAN TO LIMON.

BARJENBRUCH

Nearby

Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.